Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2015, 3:15 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 3:15 PM CDT (20:15 UTC)
- Expired
- May 26, 2015, 3:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS54 KOHX 262015
SVROHX
TNC111-165-169-262030-
/O.NEW.KOHX.SV.W.0056.150526T2015Z-150526T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MACON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 PM CDT
* AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
GALLATIN...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMORELAND AROUND 325 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 8620 3664 8609 3664 8608 3663 8590
3632 8626 3633 8627 3635 8627 3635 8629
3644 8642 3665 8621
TIME...MOT...LOC 2015Z 221DEG 42KT 3645 8626
HAIL...<.75IN
WIND...60MPH
$$
ROSE1 follow-up statement
409
WWUS54 KOHX 262027
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT TUE MAY 26 2015
TNC111-165-169-262038-
/O.EXP.KOHX.SV.W.0056.000000T0000Z-150526T2030Z/
SUMNER TN-TROUSDALE TN-MACON TN-
327 PM CDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MACON...WESTERN
TROUSDALE AND NORTHEASTERN SUMNER COUNTIES WILL EXPIRE AT 330 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3664 8620 3664 8609 3664 8608 3663 8590
3632 8626 3633 8627 3635 8627 3635 8629
3644 8642 3665 8621
TIME...MOT...LOC 2028Z 221DEG 42KT 3656 8613
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:41 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 26, 12:41 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CDT TUE MAY 26 2015 .UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S. && .AVIATION...BNA/CKV/CSV...EXISTING LINE OF SHOWERS MOVING THROUGH MIDDLE TENNESSEE APPEARS TO REPRESENT THE EXTENT OF OUR ACTIVE WEATHER THE NEXT 24 HRS, AS THE HRRR SHOWS VERY LITTLE DEVELOPING IN THE MORE STABLE AIR BEHIND. LOOK FOR SOME MVFR CIGS ALONG AND AHEAD OF THE SHOWERS, WITH WINDS REMAINING GUSTY UNTIL THE EVENING. THERE MAY BE SOME LIGHT FOG AROUND DAYBREAK, BUT OTHERWISE LOOK FOR GOOD FLYING WEATHER ONCE THE LINE OF SHOWERS MOVES OUT. && .PREV DISCUSSION... /ISSUED 641 AM CDT TUE MAY 26 2015/ UPDATE...FOR 12Z AVIATION FORECAST AVIATION... MOISTURE WILL CONTINUE TO STREAM NORTHWARD INTO MIDDLE TENNESSEE TODAY AS NEGATIVE TILTED SHORT WAVE SWINGS ACROSS OUR AREA. LOOK FOR SHOWERS AND A FEW THUNDERSTORMS GENERALLY WEST OF INTERSTATE 65 THROUGH 18Z THEN FROM INTERSTATE 65 EASTWARD IN THE AFTERNOON. ISOLATED MARGINALLY SEVERE STORM OR TWO POSSIBLE IN THE AFTERNOON. SURFACE PRESSURE GRADIENT TIGHT ENOUGH FOR SOUTHERLY GUSTS TO 25 KNOTS DURING THE DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, May 26, 5:04 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT TUE MAY 26 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-271015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 504 AM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN MIDDLE TENNESSEE TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE LATER THIS MORNING INTO THE AFTERNOON. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH GUSTY WINDS AND HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP EACH DAY FROM WEDNESDAY INTO EARLY NEXT WEEK. A FEW STORMS COULD BE STRONG EACH AFTERNOON...WITH GUSTY WINDS AND HAIL POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY. SHAMBURGER
In the hours before
Special weather statement, May 26, 12:47 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT TUE MAY 26 2015 TNZ025-026-057>060-094-261815- CHEATHAM-DICKSON-HICKMAN-LAWRENCE-LEWIS-MAURY-WILLIAMSON- 1247 PM CDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN... LAWRENCE...LEWIS...MAURY AND WILLIAMSON COUNTIES... AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF CENTERVILLE TO HOHENWALD TO LAWRENCEBURG...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS IN THE PATH INCLUDE GORDONSBURG...HENRYVILLE... SUMMERTOWN...HAMPSHIRE...PRIMM SPRINGS...KINGSTON SPRINGS... WILLIAMSPORT...SANTA FE...FAIRVIEW AND MOUNT PLEASANT. HEAVY RAIN IS EXPECTED WITH THESE STORMS. HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3549 8712 3516 8754 3570 8751 3615 8707 ROSE
Special weather statement, May 26, 1:13 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT TUE MAY 26 2015
TNZ007-008-025>027-057>060-094-261845-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-LAWRENCE-LEWIS-MAURY-ROBERTSON-
SUMNER-WILLIAMSON-
113 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...LAWRENCE...LEWIS...MAURY...ROBERTSON...SUMNER AND
WILLIAMSON COUNTIES...
AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND CITY TO 11
MILES SOUTHWEST OF FAIRVIEW TO SUMMERTOWN...MOVING NORTHEAST AT 30
MPH.
SOME LOCATIONS IN THE PATH INCLUDE HENRYVILLE...PRIMM SPRINGS...
SUMMERTOWN...HAMPSHIRE...KINGSTON SPRINGS...FAIRVIEW...
WILLIAMSPORT...PEGRAM...MOUNT PLEASANT...BELLS BEND...BELLEVUE AND
WHITES CREEK.
HEAVY RAIN IS EXPECTED WITH THESE STORMS.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3652 8669 3607 8690 3563 8706 3529 8745
3578 8729 3626 8707
ROSESpecial weather statement, May 26, 1:42 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT TUE MAY 26 2015
TNZ007-008-027-059>062-095-261915-
DAVIDSON-GILES-MARSHALL-MAURY-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-
142 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...GILES...MARSHALL...
MAURY...ROBERTSON...RUTHERFORD...SUMNER AND WILLIAMSON COUNTIES...
AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE HOUSE TO
FAIRVIEW TO PULASKI...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE GOODSPRING...BELLS BEND...SANTA
FE...RIDGETOP...PULASKI...COLUMBIA...WHITES CREEK...LEIPERS FORK...
NATCHEZ TRACE AT HIGHWAY 96...LYNNVILLE...CULLEOKA AND WHITE HOUSE.
HEAVY RAIN IS EXPECTED WITH THESE STORMS.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3626 8668 3540 8670 3505 8715 3590 8713
3647 8674 3666 8650 3666 8641
ROSESpecial weather statement, May 26, 2:13 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT TUE MAY 26 2015
TNZ008-027-028-059>062-075-095-261945-
BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-SUMNER-WILLIAMSON-
WILSON-
213 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES...
MARSHALL...MAURY...RUTHERFORD...SUMNER...WILLIAMSON AND WILSON
COUNTIES...
AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO FOREST
HILLS TO LEWISBURG...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE I-65 EAST OF COLUMBIA...THOMPSONS
STATION...CORNERSVILLE...MITCHELLVILLE...MILLERSVILLE...NASHVILLE...
GOODLETTSVILLE...BELLE MEADE...SPRING HILL...PORTLAND...FOREST HILLS
AND MADISON.
HEAVY RAIN IS EXPECTED WITH THESE STORMS.
LAT...LON 3665 8631 3629 8652 3557 8653 3526 8695
3598 8695 3665 8654 3666 8652
ROSESpecial weather statement, May 26, 2:42 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT TUE MAY 26 2015
TNZ008-027-028-059-062-262015-
DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON-
242 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER...
WILLIAMSON AND WILSON COUNTIES...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
NOLENSVILLE...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PERCY PRIEST LAKE...OAK GROVE...
NOLENSVILLE...GALLATIN...MOUNT JULIET...LA VERGNE...RURAL HILL...
BELINDA CITY...BETHPAGE...BLEDSOE CREEK STATE PARK...CASTALIAN
SPRINGS AND WESTMORELAND.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAIN IS
ALSO EXPECTED WITH THESE STORMS.
LAT...LON 3665 8620 3662 8621 3610 8644 3576 8680
3666 8640
ROSESpecial weather statement, May 26, 3:11 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT TUE MAY 26 2015
TNZ008-009-028-029-262045-
MACON-SUMNER-TROUSDALE-WILSON-
311 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...
AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTTSVILLE TO
BELINDA CITY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BETHPAGE...BLEDSOE CREEK STATE
PARK...BELINDA CITY...WESTMORELAND...CASTALIAN SPRINGS...DICKERSON
CHAPEL RECREATION AREA...HARTSVILLE AND LAFAYETTE.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAIN IS ALSO
EXPECTED WITH THESE STORMS.
LAT...LON 3664 8599 3640 8608 3609 8650 3611 8653
3665 8631
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:18 PM CDT | Special Weather Statement | OHX | Wilson | 27 min |
| May 26, 12:47 PM CDT | Special Weather Statement | OHX | Lewis | 28 min |
| May 26, 1:13 PM CDT | Special Weather Statement | OHX | Maury | 32 min |
| May 26, 1:42 PM CDT | Special Weather Statement | OHX | Davidson, Giles, Marshall, Maury, Williamson | 33 min |
| May 26, 2:13 PM CDT | Special Weather Statement | OHX | Davidson, Marshall, Sumner, Williamson | 32 min |
| May 26, 2:42 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| May 26, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 16 min |
| May 26, 3:11 PM CDT | Special Weather Statement | OHX | Trousdale | 34 min |
| May 26, 3:43 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| May 26, 4:38 PM CDT | Special Weather Statement | OHX | Clay, Coffee, DeKalb, Grundy, Jackson, Overton and 6 more | 112 min |
| May 26, 4:39 PM CDT | Special Weather Statement | OHX | Clay, Coffee, DeKalb, Grundy, Jackson, Overton and 6 more | 111 min |
| May 26, 5:40 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Pickett, White | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.